Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 7, NWS Billings, MT

February 19, 2007Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this high wind warning at Feb 19, 2007, 2:54 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 19, 2007, 8:00 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 2:54 AM MST (09:54 UTC)
In effect from
Feb 19, 2007, 8:00 PM MST
Expired
Feb 20, 2007, 6:00 PM MST
In force
22 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 190954
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
254 AM MST MON FEB 19 2007

.A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG
WINDS ALOFT TO THE AREA BY THIS EVENING. THIS WILL RESULT IN VERY
STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER
VALLEYS THIS EVENING THROUGH MIDDAY TUESDAY. 

MTZ066-191800-
/O.UPG.KBYZ.HW.A.0005.070220T0300Z-070220T1900Z/
/O.NEW.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
254 AM MST MON FEB 19 2007

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE IN STRENGTH NEAR LIVINGSTON BY LATE
AFTERNOON AND BECOME VERY STRONG BY 8 PM THIS EVENING. WINDS OF 35
TO 50 MPH WITH GUSTS TO AROUND 75 MPH ARE EXPECTED TO CONTINUE
OVERNIGHT AND WILL BEGIN DIMINISHING BY NOON TUESDAY. 

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM
SPRINGDALE TO LIVINGSTON. 
 
$$

MTZ065-191800-
/O.UPG.KBYZ.HW.A.0005.070220T0300Z-070220T1900Z/
/O.NEW.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
254 AM MST MON FEB 19 2007

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH WILL BE
POSSIBLE MONDAY EVENING THROUGH TUESDAY MORNING.

WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER RIVER AND
WEST ROSEBUD CREEK VALLEYS BY LATE AFTERNOON AND BECOME VERY
STRONG BY 8PM. WINDS OF 30 TO 50 MPH WITH GUSTS TO 75 MPH ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY
LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE BY EARLY
TUESDAY AFTERNOON.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
6 follow-up statements
000 
WWUS75 KBYZ 191552
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
852 AM MST MON FEB 19 2007

.A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG
WINDS ALOFT TO THE AREA BY THIS EVENING. THIS WILL RESULT IN VERY
STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER
VALLEYS THIS EVENING THROUGH MIDDAY TUESDAY.

MTZ066-200000-
/O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
852 AM MST MON FEB 19 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE IN STRENGTH NEAR LIVINGSTON BY LATE
AFTERNOON AND BECOME VERY STRONG BY 8 PM THIS EVENING. WINDS OF
35 TO 50 MPH WITH GUSTS TO AROUND 75 MPH ARE EXPECTED TO CONTINUE
OVERNIGHT AND WILL BEGIN DIMINISHING BY NOON TUESDAY.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM
SPRINGDALE TO LIVINGSTON.

$$

MTZ065-200000-
/O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
852 AM MST MON FEB 19 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH WILL BE
POSSIBLE MONDAY EVENING THROUGH TUESDAY MORNING.

WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER RIVER AND
WEST ROSEBUD CREEK VALLEYS BY LATE AFTERNOON AND BECOME VERY
STRONG BY 8PM. WINDS OF 30 TO 50 MPH WITH GUSTS TO 75 MPH ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY
LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE BY EARLY
TUESDAY AFTERNOON.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 192204
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
304 PM MST MON FEB 19 2007

.A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG
WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS THIS
EVENING THROUGH MIDDAY TUESDAY. HIGH WINDS MAY REDEVELOP AGAIN
TUESDAY NIGHT INTO WEDNESDAY MORNING.

MTZ066-200600-
/O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
304 PM MST MON FEB 19 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE IN STRENGTH NEAR LIVINGSTON LATE
THIS AFTERNOON AND BECOME VERY STRONG BY 8 PM THIS EVENING.
WINDS OF 35 TO 50 MPH WITH GUSTS TO AROUND 75 MPH ARE EXPECTED TO
CONTINUE OVERNIGHT AND WILL BEGIN DIMINISHING BY NOON TUESDAY.
HIGH WINDS MAY REDEVELOP TUESDAY NIGHT INTO WEDNESDAY MORNING.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA
CAUTION...PARTICULARLY ALONG PORTIONS OF INTERSTATE 90 FROM
SPRINGDALE TO LIVINGSTON.

$$

MTZ065-200600-
/O.CON.KBYZ.HW.W.0007.070220T0300Z-070220T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
304 PM MST MON FEB 19 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
12 PM MST TUESDAY. 

WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER RIVER AND
WEST ROSEBUD CREEK VALLEYS LATE THIS AFTERNOON AND BECOME VERY
STRONG BY 8PM. WINDS OF 30 TO 50 MPH WITH GUSTS TO 75 MPH ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY
LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE BY EARLY
TUESDAY AFTERNOON. HIGH WINDS MAY REDEVELOP TUESDAY NIGHT INTO
WEDNESDAY MORNING.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS75 KBYZ 200416
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
916 PM MST MON FEB 19 2007

.A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG
WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS
TONIGHT THROUGH MIDDAY TUESDAY. 

MTZ066-201200-
/O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
916 PM MST MON FEB 19 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 55 MPH WITH GUSTS TO
75 MPH BY MIDNIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH
TUESDAY MORNING. THOUGH WINDS WILL DIMINISH SOMEWHAT BY NOON
TUESDAY...GUSTS TO 50 MPH CAN BE EXPECTED THROUGH TUESDAY
AFTERNOON AND NIGHT.

STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD
CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR EXTREME CROSS WINDS.

$$

MTZ065-201200-
/O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
916 PM MST MON FEB 19 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 55 MPH WITH GUSTS TO
75 MPH BY MIDNIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH
TUESDAY MORNING. THOUGH WINDS WILL DIMINISH SOMEWHAT BY NOON
TUESDAY...GUSTS TO 50 MPH CAN BE EXPECTED THROUGH TUESDAY
AFTERNOON AND NIGHT.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR EXTREME CROSS WINDS...PARTICULARLY ALONG INTERSTATE 90 FROM
SPRINGDALE TO LIVINGSTON.

$$

JKL
000 
WWUS75 KBYZ 201020
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
320 AM MST TUE FEB 20 2007

.A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG
WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS
THROUGH NOON TODAY.

MTZ066-201800-
/O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
320 AM MST TUE FEB 20 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL CONTINUE
ACROSS THE AREA THIS MORNING. WINDS WILL BY NOON TODAY BUT
OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH THE AFTERNOON
AND EVENING. 

STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD
CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR EXTREME CROSS WINDS.

$$

MTZ065-201800-
/O.CON.KBYZ.HW.W.0007.000000T0000Z-070220T1900Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
320 AM MST TUE FEB 20 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH WILL CONTINUE
ACROSS THE AREA THIS MORNING. THE STRONG WINDS WILL DIMINISH BY
NOON TODAY BUT OCCASIONAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH
THE AFTERNOON AND EARLY EVENING HOURS.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR EXTREME CROSS WINDS...PARTICULARLY ALONG INTERSTATE 90 FROM
SPRINGDALE TO LIVINGSTON.

$$
000 
WWUS75 KBYZ 201801
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1101 AM MST TUE FEB 20 2007

.A STORM SYSTEM MOVING ACROSS SOUTHERN ALBERTA WILL BRING STRONG
WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS
THROUGH TODAY.

MTZ066-210100-
/O.EXT.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1101 AM MST TUE FEB 20 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

GUSTS TO 76 MPH HAVE BEEN RECORDED THIS MORNING NEAR NYE.
ALTHOUGH WINDS WILL DECREASE SOMEWHAT THIS AFTERNOON...SOUTHWEST
WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 75 MPH WILL STILL BE POSSIBLE.
THEREFORE...THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 6 PM MST
THIS AFTERNOON.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS ALONG WEST ROSEBUD
CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR EXTREME CROSS WINDS.

$$

MTZ065-210100-
/O.EXT.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1101 AM MST TUE FEB 20 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

SUSTAINED SOUTHWEST WINDS OF 50 MPH HAVE BEEN NOTED AT LIVINGSTON
LATE THIS MORNING. ALTHOUGH WINDS WILL DECREASE SOMEWHAT THIS
AFTERNOON...WINDS OF 30 TO 45 MPH CAN BE EXPECTED WITH GUSTS TO
70 MPH STILL POSSIBLE. THEREFORE...THE HIGH WIND WARNING HAS BEEN
EXTENDED UNTIL 6 PM MST.

DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR EXTREME
CROSS WINDS...PARTICULARLY ALONG INTERSTATE 90 FROM SPRINGDALE TO
LIVINGSTON.

$$
000 
WWUS75 KBYZ 210055
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
555 PM MST TUE FEB 20 2007


MTZ066-210200-
/O.EXP.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
555 PM MST TUE FEB 20 2007

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

WINDS ACROSS THE AREA HAVE DECREASED BELOW WARNING CRITERIA.
HOWEVER...EXPECT SOUTHWEST TO WEST GUSTS OF 50 TO 60 MPH TO
PERSIST UNTIL LATE EVENING. WINDS WILL DECREASE SIGNIFICANTLY
OVERNIGHT. TRAVELERS SHOULD BE PREPARED FOR STRONG CROSS WINDS
THROUGH THE EVENING.

$$

MTZ065-210200-
/O.EXP.KBYZ.HW.W.0007.000000T0000Z-070221T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
555 PM MST TUE FEB 20 2007

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. 

WINDS ACROSS THE AREA HAVE DECREASED BELOW WARNING CRITERIA.
HOWEVER...EXPECT SOUTHWEST TO WEST GUSTS OF 50 TO 60 MPH TO
PERSIST UNTIL LATE EVENING. WINDS WILL DECREASE SIGNIFICANTLY
OVERNIGHT. TRAVELERS SHOULD BE PREPARED FOR STRONG CROSS WINDS
THROUGH THE EVENING...ESPECIALLY ALONG INTERSTATE 90 FROM
LIVINGSTON TO SPRINGDALE.

$$

JKL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Feb 19, 2:37 AM MST, 17 minutes earlier.

Area forecast discussion, Feb 19, 2:37 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
237 AM MST MON FEB 19 2007

.SHORT TERM...VALID FOR TDY AND TUE...

MODELS IN GOOD AGREEMENT TODAY BUT HAVE LEAN FORECAST TOWARD GFS AS
IT HAS HAD THE BETTER RUN TO RUN CONSISTENCY.

TODAY...INSTABILITY FROM UPPER WAVE MOVING ACROSS THE SOUTHERN
AREAS OF CARTER AND POWDER RIVER COUNTIES. WILL LINGER SOME
SCATTERED SNOW SHOWERS OVER THESE AREAS UNTIL 15Z AS WELL AS
SHERIDAN COUNTY. DRIER AIR MOVING IN BEHIND THE WAVE WITH WATER
VAPOR SATELLITE SHOWING GOOD SUBSIDENCE BEHIND THE WAVE. WATER
VAPOR SATELLITE ALSO SHOWING MOISTURE MOVING INTO THE SOUTHWEST
MOUNTAINS FROM WEST COAST TROUGH. GFS INDICATING WEAK LIFT OVER
THE MOUNTAINS TODAY WHICH WILL BRING A CHANCE FOR SCATTERED SNOW
SHOWERS. BREEZY CONDITIONS EXPECTED OVER THE ENTIRE AREA TODAY
WITH GOOD MIXING. TEMPERATURES WILL BE COOLER TODAY BUT WILL
STILL BE ABOVE NORMAL FOR THIS TIME OF THE YEAR.

TONIGHT THROUGH TUESDAY NIGHT...STRONG SHORT WAVE MOVING ACROSS
NORTHERN MONTANA. THIS WILL BRING PRESSURE FALLS EAST OF THE
DIVIDE AND ALLOW LEE SIDE TROUGH TO DEEPEN. 700MB WINDS
INCREASING TO 50-55 KTS AS FLOW ALOFT BECOMES ZONAL. SURFACE
PRESSURE GRADIENTS ALSO WILL BE INCREASING AND THESE FACTORS WILL
ALLOW GAP FLOW WINDS TO DEVELOP FOR LIVINGSTON AND NYE. WILL GO
AHEAD AND ISSUE A HIGH WIND WARNING FOR THE GAP FLOW AREAS
STARTING TONIGHT AT 02Z AND RUN IT THROUGH 18Z TUESDAY. GOOD
MIXING EXPECTED ACROSS THE ENTIRE AREA TUESDAY AND TEMPERATURES
WILL AGAIN BE IN THE 40S FOR MOST LOCATIONS. FLOW BECOMING
SOUTHWEST TUESDAY NIGHT WITH SEVERAL IMPULSES MOVING INTO THE
AREA FROM WEST COAST TROUGH. GFS INDICATING FRONTOGENESIS FROM
750 TO 650MB ACROSS THE NORTHWEST ZONES. WEAK Q VECTOR FORCING
ALSO OVER THESE AREAS FOR CHANCE OF SCATTERED RAIN/SNOW SHOWERS.
BEST CHANCE FOR PRECIPITATION WILL BE OVER THE SOUTHWEST
MOUNTAINS WHERE GOOD PLUME OF MOISTURE WILL BE AND ALSO
OROGRAPHIC LIFTING WITH WESTERLY FLOW. SNOW AMOUNTS WILL BE LIGHT
OVER THE MOUNTAINS AS BEST LIFT AND INSTABILITY REMAINING NORTH.
RICHMOND

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

THE MEDIUM RANGE FORECAST MODELS CONTINUE TO SHOW A PROGRESSIVE
PATTERN WITH A MOIST SOUTHWEST FLOW OFF THE PACIFIC OCEAN THROUGH
THE END OF THE WEEK. THIS WILL KEEP AT LEAST A SLIGHT CHANCE FOR
PRECIPITATION IN ALL BUT EXTREME SOUTHEAST MONTANA...AND NEAR
NORMAL TEMPERATURES THROUGH THURSDAY. MOUNTAIN AREA PRECIPITATION
WILL BE FAVORED WITH THE MOIST FLOW MOVING OVER THE AREA.

ALTHOUGH THERE IS STILL CONSIDERABLE VARIABILITY IN THE
DETAILS...FRIDAY WILL BE A DAY OF TRANSITION TO COOLER THAN NORMAL
CONDITIONS ACROSS THE FORECAST AREA. THE GFS...CANADIAN...AND
EUROPEAN MODELS ALL SUPPORT A SOLUTION WITH AN UPPER LEVEL TROUGH
MOVING OVERHEAD. AN ACCOMPANYING SURFACE LOW VARIES IN THE MODELS
FRIDAY FROM ALONG THE MONTANA WYOMING BORDER TO EASTERN WYOMING.
THIS IDEA WOULD SUPPORT A COLD FRONTAL PASSAGE FRIDAY MORNING WITH
GUSTY NORTHWEST WINDS BEHIND THE FRONT. HAVE INCREASED
PRECIPITATION CHANCES SLIGHTLY IN THE EASTERN ZONES FOR THIS
PERIOD AND INTO FRIDAY NIGHT. THE LATEST GFS RUN SUPPORTS THE
UPPER LEVEL LOW CLOSING OFF OVER SOUTHEAST MONTANA FRIDAY
NIGHT...BUT WILL NOT PUT MUCH STOCK IN THIS SOLUTION SINCE THE
EUROPEAN AND CANADIAN MODELS KEEP THE UPPER LEVEL TROUGH OPEN AND
SHIFT IT QUICKLY EAST OF THE AREA EARLY SATURDAY.

AFTER A BRIEF PERIOD OF UPPER LEVEL RIDGING OVER THE AREA EARLY
SATURDAY...SOUTHWEST FLOW ALOFT WILL REDEVELOP AHEAD OF ANOTHER
UPPER TROUGH ALONG THE COAST OF BRITISH COLUMBIA. WILL CONTINUE
INHERITED IDEA OF GOOD CHANCES FOR MOUNTAIN PRECIPITATION. OTHER
THAN ELEVATED PRECIPITATION CHANCES IN THE MOUNTAINS...WILL KEEP
NEAR CLIMATOLOGICAL CHANCES IN UNTIL THERE IS BETTER AGREEMENT
BETWEEN THE GFS ENSEMBLE MEMBERS AND THE EUROPEAN MODEL FOR THE
SUNDAY INTO MONDAY PERIOD. CARPENTER

&&

.AVIATION...

SNOW SHOWERS WILL MOVE SOUTH OF SHERIDAN COUNTY WYOMING BY 15Z
THIS MORNING. EXPECT LOCALIZED AREAS OF MVFR CONDITIONS AND
MOUNTAIN OBSCURATION IN SHERIDAN COUNTY...INCLUDING THE NORTHEAST
BIG HORN MOUNTAINS...THROUGH 15Z TODAY. ELSEWHERE...VFR CONDITIONS
ARE EXPECTED TO PREVAIL. EXPECT GUSTY WINDS TO DEVELOP IN THE
FAVORED AREAS OF THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER
VALLEYS THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE TONIGHT
AND THROUGH TUESDAY MORNING. CARPENTER

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 043 031/046 030/043 024/043 024/037 020/035 022/040
    0/N 00/B    23/W    43/O    42/O    20/B    02/O
LVM 038 034/044 030/042 027/043 020/036 021/035 021/039
    0/N 00/N    35/W    55/O    52/O    20/B    23/S
HDN 044 027/046 029/042 023/044 023/036 018/034 021/039
    0/B 00/B    23/W    43/O    43/O    20/B    01/B
MLS 047 027/047 023/043 023/042 021/034 017/033 016/038
    0/B 00/N    10/B    22/O    44/S    30/B    01/B
4BQ 045 027/047 024/041 022/042 022/032 016/033 016/038
    0/B 00/B    00/B    22/O    23/S    30/E    01/B
BHK 042 023/043 021/040 020/038 018/026 015/031 014/032
    0/B 00/B    00/B    01/B    34/S    32/S    01/B
SHR 038 020/044 023/040 019/042 021/036 016/034 016/038
    2/S 00/B    02/W    33/O    33/O    20/B    02/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM
      MST TUESDAY FOR ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Feb 18, 2:44 PM MST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
244 PM MST SUN FEB 18 2007

MTZ028>042-056>058-063-064-068-WYZ099-192145-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
CRAZY MOUNTAINS-SHERIDAN FOOTHILLS-
244 PM MST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED IN THE BEARTOOTH
AND BIG HORN MOUNTAINS TONIGHT AS A COLD FRONT MOVES THROUGH THE
AREA. LESSER ACCUMULATIONS OF AROUND 1 TO 2 INCHES ARE POSSIBLE IN
NEARBY FOOTHILL AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP FROM BILLINGS
WEST TO LIVINGSTON MONDAY NIGHT AND CONTINUE THROUGH TUESDAY.
VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH WILL BE
POSSIBLE IN THE LIVINGSTON AREA AND THE BEARTOOTH
FOOTHILLS...INCLUDING THE NYE AREA. THOSE PLANNING TRAVELING INTO
OR THROUGH THE LIVINGSTON AND NYE AREAS SHOULD BE PREPARED FOR
POSSIBLE DIFFICULT DRIVING CONDITIONS...ESPECIALLY HIGH PROFILE
VEHICLES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ065-066-192145-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
244 PM MST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED IN THE BEARTOOTH
AND BIG HORN MOUNTAINS TONIGHT AS A COLD FRONT MOVES THROUGH THE
AREA. LESSER ACCUMULATIONS OF AROUND 1 TO 2 INCHES POSSIBLE IN
NEARBY FOOTHILL AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WILL DEVELOP FROM BILLINGS
WEST TO LIVINGSTON MONDAY NIGHT AND CONTINUE THROUGH TUESDAY.
VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH WILL BE
POSSIBLE IN THE LIVINGSTON AREA AND THE BEARTOOTH
FOOTHILLS...INCLUDING THE NYE AREA. THOSE PLANNING TRAVELING INTO
OR THROUGH THE LIVINGSTON AND NYE AREAS SHOULD BE PREPARED FOR
POSSIBLE DIFFICULT DRIVING CONDITIONS...ESPECIALLY HIGH PROFILE
VEHICLES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ067-WYZ098-192145-
ABSAROKA/BEARTOOTH MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-
244 PM MST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA AND NORTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED IN THE BEARTOOTH
AND BIG HORN MOUNTAINS TONIGHT AS A COLD FRONT MOVES THROUGH THE
AREA. LESSER ACCUMULATIONS OF AROUND 1 TO 2 INCHES POSSIBLE IN
NEARBY FOOTHILL AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.